Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 15, 2018, 9:49 PM EDT for Douglas County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2018, 9:49 PM EDT (01:49 UTC)
- Expired
- Jul 15, 2018, 10:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Douglas County, GA
The radar
The Atlanta radar (KFFC), 30 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738
WWUS82 KFFC 160149
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT SUN JUL 15 2018
GAZ043-044-160215-
Douglas GA-South Fulton GA-
949 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DOUGLAS AND SOUTHWESTERN
SOUTH FULTON COUNTIES UNTIL 1015 PM EDT...
At 949 PM EDT...a strong thunderstorm was over Chattahoochee Hill
Country, or 12 miles south of Douglasville. This storm was nearly
stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Chattahoochee Hill Country.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3367 8472 3359 8463 3351 8472 3351 8477
3356 8482 3356 8483 3357 8481 3358 8484
TIME...MOT...LOC 0149Z 043DEG 3KT 3357 8474
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 9:17 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 15, 9:17 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 917 PM EDT Sun Jul 15 2018 .UPDATE... Current radar showing isolated showers and thunderstorms across the area. In central Georgia the current trend is mainly downward as activity starts to wane. Showers and thunderstorms are continuing to develop generally west of the metro and in far western central GA in an area of about 1500-2000 J/kg of MLCAPE, with PWATS around 2 inches or greater, and slow propagating storms. It is possible to see high rainfall rates which could possibly lead to flash flooding issues if they sit over an area for an extended amount of time. Also expecting some showers and thunderstorms to linger into overnight tonight. Overall, the rest of the forecast looks to be on track. Reaves && .PREV DISCUSSION... /Issued 343 PM EDT Sun Jul 15 2018/ SHORT TERM /Tonight through Monday Night/... The upper ridge continues over the forecast area today with a very moist airmass in place. PW values range around two inches. Mostly diurnal convection being driven mainly by old boundaries and also what appears to be a weak low over north GA. Thunderstorms developing over TN and KY and moving southeast into north GA may affect that area into the overnight hours. High res models hint that there may be continued development of convective complexes during the night that drift southeast. However...upper winds are weak so if convection develops in TN...the drift toward north GA could be a slow one. In general...northwest GA should be watched for slow moving storms. The upper ridge gets suppressed a bit on Monday and a weak trough forms over the OH and TN valley areas. This combined with the deep moisture could support more coverage of showers and thunderstorms tomorrow. Likely pops still look okay for that time. Expect no big changes in temperatures. 41 LONG TERM /Tuesday through Sunday/... Only gradual changes in the large scale pattern in the long term period. Large broad ridge over the western and central CONUS on Tuesday progged to remain over the western CONUS while slowly amplify. Troughing over the Great Lakes and midwest progged to deepen which puts southeast states in increasingly stronger NW flow and slightly drier air, more so perhaps in north GA, by the end of the week. Could be a pattern in which we see increased overnight and next day MCS activity like we saw a few weeks ago, but too soon to pin that down. Until then, coverage and timing of convection and min/max temps should remain nearly the same until mid week with some slightly lower PoPs mid week on. PW values also should drop some so risk of flooding should subside a little. Heat indices should remain 95 to 102 through the extended though will continue to monitor. Tropical activity not seen in model progs or NHC outlooks. SNELSON Previous LONG TERM... /Monday Night through Saturday/... /Issued 338 AM EDT Sun Jul 15 2018/ Medium-range model trends continue to be consistent and in fairly good agreement through the majority of the Long-Term Forecast period. Relatively high-amplitude upper pattern persists with the eastern U.S. under a deepening upper trough. Sharp frontal boundary sags into the forecast area midweek, lingering over the region through the latter half of the week before washing out. Some drier air does try to fill into the north Wednesday/Thursday behind the front, but not enough to eliminate POPs altogether across the north just yet. High POPs and seasonal temperatures are expected through the Extended Forecast period. 20 && .AVIATION... 00Z Update... Expecting convection in most areas to wane through this evening with some showers lingering overnight. VFR conditions across the area currently, but expecting MVFR conditions through the night with the possibility of fog as well as lower IFR cigs for Monday morning. Have included a tempo for TRSA and gusts for afternoon convection on Monday. Winds are mainly SE and light/calm, and should become southwesterly by daybreak tomorrow. Overall, winds should remain light, less than 6-10kts. //ATL Confidence...00Z Update... Low to medium confidence on lower cigs Monday morning. Medium confidence on all other elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 72 89 72 89 / 30 60 50 60 Atlanta 74 89 73 89 / 40 60 50 60 Blairsville 67 84 67 83 / 40 70 50 60 Cartersville 72 89 72 89 / 40 70 40 60 Columbus 75 91 75 90 / 50 60 50 60 Gainesville 72 87 72 88 / 40 70 50 60 Macon 73 90 73 89 / 30 60 50 60 Rome 72 90 72 89 / 40 60 40 60 Peachtree City 72 90 73 89 / 40 60 50 60 Vidalia 74 90 74 90 / 30 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....SNELSON AVIATION...Reaves
Hazardous weather outlook, Jul 15, 1:30 PM EDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 130 PM EDT Sun Jul 15 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 130 PM EDT Sun Jul 15 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia through tonight, most numerous between 2 and 10 PM. A few storms could become strong to severe with damaging wind, frequent lightning, and very heavy rainfall which could cause flooding in poor drainage areas and isolated areas of flash flooding near creeks and streams. . .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms are expected Monday through Saturday, mainly in the afternoon and evening. A few strong to severe thunderstorms will be possible each day with strong, gusty winds, frequent lightning, very heavy rainfall and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 15, 7:43 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
743 PM EDT SUN JUL 15 2018
GAZ080-081-093-094-160015-
Macon GA-Peach GA-Taylor GA-Crawford GA-
743 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON...PEACH...
NORTHEASTERN TAYLOR AND CRAWFORD COUNTIES UNTIL 815 PM EDT...
At 743 PM EDT...a strong thunderstorm was over Lee Pope, or near
Roberta...moving west at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fort Valley, Roberta, Byron, Reynolds, Nakomis, Jack Brown Estates,
Potterville, Lakewood, Knoxville, Powerville, Lee Pope, Horns and
Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3277 8416 3269 8372 3265 8372 3265 8373
3263 8372 3252 8373 3253 8375 3252 8375
3248 8417
TIME...MOT...LOC 2343Z 093DEG 17KT 3263 8397
WIND...40MPHSpecial weather statement, Jul 15, 7:57 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
757 PM EDT SUN JUL 15 2018
GAZ090-091-102-103-160030-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
757 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHATTAHOOCHEE...
NORTHEASTERN STEWART...SOUTHWESTERN MARION AND NORTHWESTERN WEBSTER
COUNTIES UNTIL 830 PM EDT...
At 756 PM EDT...a strong thunderstorm was over Renfroe, or 7 miles
southeast of Cusseta...moving south at 10 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Seminole, Brooklyn and Renfroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3230 8471 3229 8460 3214 8457 3216 8478
TIME...MOT...LOC 2356Z 008DEG 8KT 3224 8467Special weather statement, Jul 15, 9:02 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT SUN JUL 15 2018
GAZ041-160130-
Haralson GA-
902 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARALSON COUNTY
UNTIL 930 PM EDT...
At 902 PM EDT...a strong thunderstorm was over Buchanan...moving
south at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buchanan and Eubank Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3390 8518 3390 8508 3373 8506 3375 8527
TIME...MOT...LOC 0102Z 008DEG 12KT 3381 8515
WIND...40MPHSpecial weather statement, Jul 15, 9:22 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
922 PM EDT SUN JUL 15 2018
GAZ031-160200-
Paulding GA-
922 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAULDING COUNTY
UNTIL 1000 PM EDT...
At 922 PM EDT...a strong thunderstorm was over New Georgia, or 8
miles southwest of Dallas. This storm was nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Yorkville and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3394 8491 3377 8487 3377 8488 3380 8497
3380 8498 3381 8502 3393 8503
TIME...MOT...LOC 0122Z 273DEG 2KT 3383 8493Special weather statement, Jul 15, 9:27 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
927 PM EDT SUN JUL 15 2018
GAZ041-160200-
Haralson GA-
927 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARALSON COUNTY UNTIL
1000 PM EDT...
At 927 PM EDT...a line of strong thunderstorms was along a line
extending from near Draketown to near Felton. These storms were
nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Buchanan, Bremen and Felton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3373 8512 3382 8534 3390 8525 3383 8506
TIME...MOT...LOC 0127Z 033DEG 4KT 3380 8511 3386 8525
WIND...40MPHSpecial weather statement, Jul 15, 9:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT SUN JUL 15 2018
GAZ043-044-160215-
Douglas GA-South Fulton GA-
949 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DOUGLAS AND SOUTHWESTERN
SOUTH FULTON COUNTIES UNTIL 1015 PM EDT...
At 949 PM EDT...a strong thunderstorm was over Chattahoochee Hill
Country, or 12 miles south of Douglasville. This storm was nearly
stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Chattahoochee Hill Country.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3367 8472 3359 8463 3351 8472 3351 8477
3356 8482 3356 8483 3357 8481 3358 8484
TIME...MOT...LOC 0149Z 043DEG 3KT 3357 8474The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:02 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Jul 15, 9:22 PM EDT | Special Weather Statement | FFC | Paulding | 38 min |
| Jul 15, 9:27 PM EDT | Special Weather Statement | FFC | Haralson | 33 min |
| Jul 15, 10:08 PM EDT | Special Weather Statement | FFC | Haralson, Paulding | 37 min |
| Jul 15, 10:16 PM EDT | Special Weather Statement | FFC | Douglas | 29 min |
| Jul 15, 10:55 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| Jul 16, 12:16 AM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 59 min |
| Jul 16, 12:20 AM EDT | Special Weather Statement | FFC | DeKalb, Forsyth | 55 min |
| Jul 16, 1:10 AM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 80 min |
| Jul 16, 1:44 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 2 hr |
| Jul 16, 1:07 PM EDT | Special Weather Statement | FFC | Union | 38 min |
| Jul 16, 1:37 PM EDT | Special Weather Statement | FFC | Whitfield | 38 min |
| Jul 16, 1:39 PM EDT | Special Weather Statement | FFC | Union | 36 min |
| Jul 16, 2:11 PM EDT | Special Weather Statement | FFC | Gordon | 49 min |
| Jul 16, 2:15 PM EDT | Special Weather Statement | FFC | Cobb | 30 min |
| Jul 16, 2:32 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Jul 16, 2:51 PM EDT | Special Weather Statement | FFC | Barrow | 24 min |
| Jul 16, 3:01 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 16, 3:16 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Walton | 29 min |
| Jul 16, 3:23 PM EDT | Special Weather Statement | FFC | Catoosa | 37 min |
| Jul 16, 3:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Jul 16, 3:46 PM EDT | Special Weather Statement | FFC | Barrow | 29 min |
| Jul 16, 4:12 PM EDT | Special Weather Statement | FFC | Rockdale | 33 min |
| Jul 16, 4:47 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 28 min |
| Jul 16, 5:00 PM EDT | Special Weather Statement | FFC | Wheeler | 30 min |
| Jul 16, 5:21 PM EDT | Special Weather Statement | FFC | Montgomery | 24 min |
| Jul 16, 6:45 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
| Jul 16, 7:21 PM EDT | Special Weather Statement | FFC | Carroll | 24 min |
| Jul 16, 7:45 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.